Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 18, 2000, 3:50 PM MDT for Guadalupe County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 3:50 PM MDT (21:50 UTC)
- Expired
- Jul 18, 2000, 4:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 110 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 182151 SVRABQ NMC019-182230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWEST GUADALUPE COUNTY...ABOUT 20 MILES WEST OF SANTA ROSA JUST SOUTH OF INTERSTATE 40. THIS SEVERE THUNDERSTORM IS MOVING EAST-NORTHEAST AT 15-20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT RURAL NORTHWESTERN GUADALUPE COUNTY INCLUDING AREAS ALONG INTERSTATE 40 BETWEEN SANTA ROSA AND THE MILAGRO EXIT. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:40 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 18, 2:40 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT TUE JUL 18 2000 BROAD UPPER LEVEL RIDGE ACROSS THE SC AND SW U.S. TO REMAIN ANCHORED OVER THE AREA...WITH A GRADUAL WWD SHIFT OF THE AXIS THROUGH THE UPCOMING WEEKEND. FRONTAL BOUNDARY TO APPROACH THE NE LATE IN THE WEEK AND REMAIN NEARBY THROUGH THE WEEKEND. LITTLE DAY TO DAY CHANGES IN THE WEATHER THROUGH THE FORECAST PERIOD...WITH OUTFLOW BOUNDARIES (OLD AND NEW) BEING THE PRIMARY FOCUS FOR PM/EVENING TSTM DEVELOPMENT. SEE NO SIGNIFICANT MID LEVEL SHORT WAVES TO NOTICEABLY INCREASE TSTMS THROUGH THIS EVE OR WED. BEST CHANCES THE NEXT COUPLE OF DAYS WILL REMAIN OVER THE CENTRAL MOUNTAINS AND INTO THE NE...WHERE STEERING FLOW MORE FAVORABLE. LEAST CHANCES IN THE SE...AND W OF THE DIVIDE WHERE LOW LEVELS MUCH DRIER. MODELS INDICATE UPPER RIDGE TO MIGRATE W OF NM BY THE WEEKEND...WITH A LIGHT NW FLOW ALOFT ACROSS THE REGION. WEAK DISTURBANCES IN THE MIDDLE OF THE COUNTRY WILL TRY AND PUSH A SURFACE FRONT INTO THE NE AS EARLY AS FRI...OR AT SOME POINT OVER THE WEEKEND. NOT ENOUGH EVIDENCE TO START MENTIONING COOLER TEMPS IN THE E YET...BUT WITH FAVORABLE NW FLOW ALOFT TO CARRY TSTMS SE OFF THE SANGRES...AND PROXIMITY TO THE FRONTAL BOUNDARY...WILL HAVE THE BEST CHANCE OF TSTMS IN THE NE...AS WELL AS THE USUAL MOUNTAIN LOCATIONS. 40 ABQ BB 067/096 067/096 067 40211 SAF BB 060/091 061/091 061 40322 TCC BB 068/10s0 068/100 068 40101 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Jul 17, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 30 min |
| Jul 18, 2:03 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 117 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.